MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-24301-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the nurse found the swg kinked during used on the patient".They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cvc kit, including the guidewire assembly, 1-lumen catheter, 18ga introducer needle, arrow raulerson syringe (ars), and dilator for evaluation.Evidence of use was observed on the returned components.The guidewire was observed to contain multiple kinks in the middle of the body and near the distal end.The distal j-bend was misshapen.Microscopic examination confirmed the kinks in the guidewire body.Both distal and proximal welds were present and were observed to be full and spherical.The guidewire kinks measured 260mm, 275mm, and 567mm from the proximal end.The guidewire length measured 600mm, which is within the specification limits of 596mm - 604mm per the guidewire product drawing.The guidewire outer diameter measured 0.800mm, which is within the specification limits of 0.788mm-0.826mm per the guidewire product.The guidewire was advanced through the returned 18ga introducer needle/ars subassembly.No resistance was encountered at the undamaged portions of the guidewire.Resistance was experienced at the kinked locations.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned catheter was then threaded over the guidewire.No resistance was encountered at the undamaged portions of the guidewire.Resistance was encountered at the kinked locations.Performed per ifu statement, thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guidewire was confirmed through visual analysis of the returned sample.The guidewire contained multiple kinks towards the middle of the body and distal end.The returned guidewire met all relevant dimensional and functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guidewire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 16 GA X 8" (20 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21167647
Report Number3006425876-2025-00107
Device Sequence Number13114840
Product Code FOZ
UDI-Device Identifier00801902102225
UDI-Public(01)00801902102225(11)240429(17)260331(10)71F24D1093(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberCS-24301-E
Device Lot Number71F24D1093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown